Alert archive / Montana / High Wind Warnings in 2007

High Wind Warning 5, NWS Great Falls, MT

January 22, 2007

NWS Great Falls, MT issued this high wind warning at Jan 22, 2007, 2:23 AM MST. It took effect at Jan 22, 2007, 11:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2007, 2:23 AM MST (09:23 UTC)
In effect from
Jan 22, 2007, 11:00 AM MST
Expired
Jan 22, 2007, 9:15 PM MST
In force
10 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 220923
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
223 AM MST MON JAN 22 2007

MTZ009-048-221730-
/O.UPG.KTFX.HW.A.0007.070122T2000Z-070123T1500Z/
/O.NEW.KTFX.HW.W.0005.070122T1800Z-070123T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
223 AM MST MON JAN 22 2007

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM
MST TUESDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM
MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS ARE EXPECTED TO INCREASE ALONG THE CONTINENTAL DIVIDE
TODAY AS A LOW PRESSURE SYSTEM MOVES THROUGH SOUTHERN CANADA.
SUSTAINED WEST WINDS OF 25 TO 40 MPH WILL PREVAIL...WITH GUSTS
REACHING UP TO 65 MPH AT TIMES. THE HIGH WINDS WILL CONTINUE
THROUGH EARLY TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
4 follow-up statements
000 
WWUS75 KTFX 221624
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
924 AM MST MON JAN 22 2007

MTZ009-048-222300-
/O.CON.KTFX.HW.W.0005.070122T1800Z-070123T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
924 AM MST MON JAN 22 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY. 

WEST WINDS ARE EXPECTED TO CONTINUE ALONG THE CONTINENTAL DIVIDE
TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM MOVES THROUGH SOUTHERN
CANADA. SUSTAINED WEST WINDS OF 25 TO 40 MPH WILL PREVAIL...WITH
GUSTS REACHING UP TO 65 MPH AT TIMES. THE HIGH WINDS WILL CONTINUE
THROUGH EARLY TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 222107
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
207 PM MST MON JAN 22 2007

MTZ009-048-230500-
/O.CON.KTFX.HW.W.0005.000000T0000Z-070123T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
207 PM MST MON JAN 22 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY. 

WEST WINDS ARE EXPECTED TO CONTINUE ALONG THE CONTINENTAL DIVIDE
TONIGHT AS A LOW PRESSURE SYSTEM MOVES THROUGH SOUTHERN CANADA.
SUSTAINED WEST WINDS OF 25 TO 40 MPH WILL PREVAIL...WITH GUSTS
REACHING UP TO 65 MPH AT TIMES. THE HIGH WINDS WILL CONTINUE
THROUGH EARLY TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 222217
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
317 PM MST MON JAN 22 2007

MTZ010-230630-
/O.EXA.KTFX.HW.W.0005.000000T0000Z-070123T1500Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
317 PM MST MON JAN 22 2007

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST TUESDAY. 

SUSTAINED WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH AT TIMES
WILL CONTINUE INTO EARLY THIS EVENING. WINDS MIGHT POSSIBLY
DIMINISH SLIGHTLY BY LATE EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ009-048-230630-
/O.CON.KTFX.HW.W.0005.000000T0000Z-070123T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
317 PM MST MON JAN 22 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY. 

WEST WINDS ARE EXPECTED TO CONTINUE ALONG THE CONTINENTAL DIVIDE
TONIGHT AS A LOW PRESSURE SYSTEM MOVES THROUGH SOUTHERN CANADA.
SUSTAINED WEST WINDS OF 25 TO 40 MPH WILL PREVAIL...WITH GUSTS
REACHING UP TO 65 MPH AT TIMES. THE HIGH WINDS WILL CONTINUE
THROUGH EARLY TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 230415
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
915 PM MST MON JAN 22 2007


MTZ009-010-048-230515-
/O.CAN.KTFX.HW.W.0005.000000T0000Z-070123T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
915 PM MST MON JAN 22 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS HAVE GENERALLY DECREASED. LOCAL WIND GUSTS NEAR 60 MPH ARE
LIKELY THROUGH MIDNIGHT OVER THE ROCKY MOUNTAIN FRONT WITH LOCAL
WIND GUSTS 40 TO 50 MPH LIKELY OVER EASTERN GLACIER COUNTY THROUGH
LATE EVENING. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 21, 10:21 PM MST, 4 hours 2 minutes earlier.

Area forecast discussion, Jan 21, 10:21 PM MST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
1021 PM MST SUN JAN 21 2007

UPDATED AVIATION SECTION

.DISCUSSION...

NO SIGNIFICANT CHANGES PLANNED FOR CUREENT FORECAST. WILL ISSUE AN
UPDATE PRIMARILY TO FRESHEN FORECAST WORDING. SURFACE GRADIENT
REMAINS TIGHT ACROSS NORTH CENTRAL MONTANA AND WINDS SHOULD CONTINUE
TO BLOW DURING THE NIGHT. THUS...OVERNIGHT TEMPERATURES SHOULD NOT
DROP MUCH FURTHER AND CURRENT FORECAST NUMBERS LOOK REASONABLE. WILL
CONTINUE WITH THE HIGH WIND WATCH FOR THE ROCKY MOUNTAIN FRONT
MONDAY. EMANUEL

&&

.AVIATION...
UPDATED 0521Z.
VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HRS AS AN UPPER
LEVEL RIDGE PERSISTS ACROSS THE NORTHERN ROCKIES...WITH OCCASIONAL
MID AND HIGH CLOUDS PRESENT. LOCALIZED FOG WILL BE FOUND WEST OF THE
CONTINENTAL DIVIDE AND OVER THE IDAHO PLAINS THROUGH THE MORNING
HOURS. SURFACE WINDS WILL INTENSIFY AND BECOME GUSTY ALONG THE ROCKY
MOUNTAIN FRONT AND ADJACENT NORTH CENTRAL MONTANA PLAINS BEGINNING
MONDAY MORNING. ZUMPFE

&&

.PREV DISCUSSION...ISSUED 232 PM MST SUN JAN 21 2007

TONIGHT THROUGH TUESDAY...NORTHWEST FLOW ALOFT WILL PREVAIL THROUGH
THE SHORT TERM AS AN UPPER LEVEL RIDGE REMAINS OVER THE PACIFIC
NORTHWEST. SHORTWAVE ENERGY WILL RIDE OVER THE TOP OF THE RIDGE
MONDAY NIGHT CAUSING PRESSURE FALLS IN CANADA AND INCREASING
DOWNSLOPE WINDS ALONG THE ROCKY MOUNTAIN FRONT. HAVE ALREADY ISSUED
A HIGH WIND WATCH FOR MONDAY AFTERNOON THROUGH TUESDAY MORNING WITH
WINDS EXPECTED TO TOP OUT AROUND 65 MPH NEAR GLACIER PARK. VARIABLE
MID AND HIGH LEVEL MOISTURE WILL ALSO MOVE OVER THE TOP OF THE
RIDGE...WITH A SLIGHT CHANCE OF SNOW EXPECTED ALONG THE NORTHERN
CONTINENTAL DIVIDE WHILE THE REMAINDER OF MY FORECAST AREA REMAINS
DRY TONIGHT AND MONDAY. A SLIGHT CHANCE OF SNOW WILL ALSO SPREAD TO
THE CENTRAL AND SOUTHWEST MOUNTAINS MONDAY NIGHT AND TUESDAY AS THE
SHORTWAVE MOVES THROUGH THE REGION...BUT LOWER ELEVATIONS WILL ONCE
AGAIN REMAIN DRY. PERSISTENT SOUTHWEST TO WEST WINDS WILL COMBINE
WITH THE UPPER RIDGE TO ALLOW TEMPERATURES TO WARM UP ABOVE SEASONAL
NORMALS MONDAY AND TUESDAY. MPJ

TUESDAY NIGHT THROUGH FRIDAY NIGHT...AN UPPER LEVEL RIDGE WILL START
TO BUILD OVER THE REGION TUESDAY NIGHT. THIS RIDGE WILL AMPLIFY AS
IT SLOWLY MOVES EAST. BY THURSDAY THE RIDGE WILL BE CENTERED OVER
THE STATE. THIS WILL BRING VERY MILD TEMPERATURES AND DRY
CONDITIONS TO THE AREA. SOME AREAS MAY EVEN APPROACH 50 ON
WEDNESDAY AND THURSDAY. AN UPPER LEVEL TROUGH WILL DIVE SOUTHEAST
ACROSS THE FORECAST AREA THURSDAY NIGHT AND FRIDAY. THIS WILL DROP
TEMPERATURES BACK TO NEAR NORMAL AND POSSIBLY EVEN BELOW NORMAL.
WILL ALSO SEE A CHANCE OF LIGHT SNOW WITH THIS SYSTEM. MEIER

FRIDAY NIGHT THROUGH SUNDAY...MODELS HAVE A COLD UPPER LEVEL LOW
OVER THE CENTRAL U.S. WITH AN UPPER LEVEL RIDGE JUST OFF THE WEST
COAST...LEAVING MONTANA UNDER A COLD NORTHERLY FLOW ALOFT. GFS HAS
A CANADIAN AIRMASS MOVING INTO CENTRAL AND EASTERN MONTANA FOR
SOME UPSLOPE CONDITIONS EAST OF THE DIVIDE. TEMPERATURES WILL RUN
BELOW SEASONAL AVERAGE WITH A CHANCE OF SNOW IN THE MORE FAVORED
UPSLOPE AREAS...WHICH WOULD INCLUDE THE ROCKY MOUNTAIN FRONT AS
WELL AS THE BIG AND LITTLE BELTS. WILLIAMSON DC

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  23  43  28  44 /   0   0   0   0
CTB  23  41  26  44 /   0   0   0   0
HLN  17  36  19  38 /  10   0  10  10
BZN  10  32  10  36 /   0   0  10  10
WEY  -8  19   2  25 /   0   0  10  10
DLN  12  32  17  36 /   0   0  10  10
HVR  18  39  21  43 /   0   0  10   0
LWT  18  41  24  44 /   0   0  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
FOR MTZ009-048.

&&

SHORT TERM...EMANUEL/MPJ
LONG TERM...MEIER/WILLIAMSON DC
AVIATION...ZUMPFE

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 21, 5:00 AM MST, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
500 AM MST SUN JAN 21 2007

MTZ008>015-044>055-221200-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
500 AM MST SUN JAN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.